Connecticut, 2023

Flash Flooding in Connecticut, July 8, 2023

July 8, 2023 · NWS BOX · 3 events in 1 county or zone

A mid level trough brought good instability and deep moisture leading to localized flash flooding in Connecticut on the evening of the 8th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A mid level trough brought good instability and deep moisture leading to localized flash flooding in Connecticut on the evening of the 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 8, 3:35 PM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 8, 3:35 PM EST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
435 PM EDT Sat Jul 8 2023

.SYNOPSIS...

Diurnal showers/storms tapering off this evening and stratus
returns tonight. Still quite warm and humid Sunday with
scattered late afternoon showers/storms. More widespread
showers and scattered thunderstorms capable of heavy rainfall
and possible flooding is expected Sunday night through Monday.
Drier weather Tuesday, then hot and humid conditions return
Wednesday. The dry weather pattern is brief, with rain chances
increasing through the end of the workweek.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

Highlights

* Diurnal showers/t-storms tapering off this evening.

* Stratus and fog advects back in tonight. Fog may be dense in
  spots, but especially over the Cape/Islands.

A shortwave trough lifts from the eastern Great Lakes into
Quebec tonight, while we remain under cyclonic flow. Will have
some subtle shortwave ridging behind the trough. A weak high
builds into the region tonight, but will have a frontal boundary
nearby.

Expect any of the diurnally driven shower/t-storms to taper off
this evening with the loss of daytime heating. Still could have
some locally heavy downpours into the early evening especially
as we've got PWATs between 1.5-1.75 inches and warm cloud layer
depths between 3.5 to 4.5 km. On top of the heavy rainfall risk
there still could be a few instances of strong/damaging winds.
Have low level lapse rates around 7-7.5 degrees Celsius per km,
with 1000-2000 J/kg of MLCAPE and DCAPE up to 1000-1200 J/kg
per SPC Mesoanalysis. Mid level lapse rates remain poor with
little effective shear to work with, so most activity should
collapse fairly quickly and be pulse type. Leaned heavily toward
the HREF guidance for timing the downtick in activity.

Will see the return of stratus/fog once again, as has been the
case the past several nights. Do have some questions with how
far inland the stratus/fog pushes, but confidence remains fairly
high across coastal locations. Not out of the question that
there may be areas of dense fog, especially across the
Cape/Islands. Not out of the question a Dense Fog Advisory is
needed in future updates, but holding off from now. Once again
utilized the HREF guidance for this activity as it has been
doing well on the current activity. Low temps range from the mid
60s to the mid 70s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...

Highlights

* Moderate to heavy rainfall Sun night through Mon. Flood Watch
  issued for northern CT, western and central MA. Strong to
  severe storms possible on Mon.

* Stratus/fog burns off early on Sun with scattered
  showers/storms possible Sun afternoon across the interior.

Another trough/shortwave lifts toward southern New England Sun
afternoon with origins from the OH Valley/Mid Atlantic early on
Sun. A deeper trough lifts into the eastern Great Lakes/Mid
Atlantic late Sun into early Mon. The trough may be still
working its way through southern New England on Mon. The frontal
boundary nearby may begin lifting into southern New England by
late Sun, but a surface low lifts toward/into southern New
England on Mon.

Main focus of this forecast period was the Sun night through Mon
timeframe, but will briefly focus on the Sun period. Main change
to the forecast for Sun was to slow down precip chances. The
shortwave trough lifting into the region from the Mid Atlantic
is a bit slower to move in and because of this have lowered PoPs
a bit. Think that the latest HREF has a good handle on things
and really will be more concerned about the thunder risk
especially later on Sun across the interior. There is potential
for storms to be a bit more organized as deep layer shear
increases to roughly 20-30 kts. Will have MLCAPE of roughly
500-1500 J/kg, but may be a rush timing wise as instability may
start to wane as we head into Sun night. Similar environment as
today with warm cloud layer depths, but PWATS increasing to
around 1.75-2 inches. The result will be localized heavy
downpours, which could potentially produce flooding. High temps
ranging from the mid 70s to the mid 80s.

The more amplified trough lifts into the region late on Sun into
Mon. This will advect the 1.75-2+ inch PWAT plume directly over
our area with warm cloud layer depths of 3.5-4.5 km, so
expecting rainfall processes to be quite efficient. There is
increasing concern especially across western and central
portions of our CWA for heavy rainfall, which may result in
flash flooding. The combination of antecedent conditions and
fairly widespread 1.5 to roughly 3.5 inches of rainfall across
western and central portions of the CWA has resulted in a Flood
Watch being issued. Have fairly high confidence in the areas
that will receive the most rainfall, but lower confidence on
exact totals as any thunderstorms will bring locally higher
amounts to smaller parts of the region. At this point am
anticipating the heaviest rains to fall late on Sun into Mon as
weak directional convergence at 925/850 will combine with
upslope. There is some spread amongst guidance on the exact
locations, but GEFS/EPS/GEPS all showing modest probs (30-70) of
24 hr QPF AOA 1 inch across western areas and even low probs
(10-20) of 24 hr QPF AOA 2 inches across western areas. Agree
with WPCs latest upgrade to the Moderate Risk for excessive
rainfall on Day 2/3.

On top of the excessive rainfall threat there could be a few
strong to severe storms. The main question at this point is how
much destabilization can occur as the system is moving in on
Mon. Am seeing a few hundred to perhaps 1000 J/kg of MLCAPE that
is available. Deep layer shear in the 0-6 km layer increases to
roughly 30-40 kt, while low level lapse rates are poor and mid
level lapse rates approach 6 degrees Celsius per km. There is
roughly 50-100 0-1 SRH, so could be sneaky tornado risk given
the tropical environment we are in and dependent on where the
frontal boundary is located in combination with the low lifting
in. Do see this some very low probs of this per the CSU ML
severe probs per the previous and current run for Mon. However,
at this point think the higher severe risk is isolated strong
wind gusts. Will be a bit cooler on Mon with highs topping out
in the 70s to low 80s.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

Highlights:

* Continued showers and embedded thunderstorms, with possible
  continued hydrologic concerns into Monday evening; however a
  decrease in rain and t-storms anticipated for second half of the
  night.

* Isolated to widely scattered showers/storms again on Tue, though
  the coverage should be less.

* Dry Wednesday but rather hot and humid with mid 90s heat indices.

* Active, unsettled weather pattern then reloads for late week/early
  next weekend. Remains uncertain which day(s) may have better
  chances but Fri and Sat appear more favored.

* Warm and humid weather continues.

Details:

Monday Night:

Global models continue to show a weak sfc low that will focus areas
of rain/downpours somewhere in SNE, but uncertainty on its placement
reduces confidence to an extent. At the moment, thinking interior
sections of SNE (e.g. north and west of I-95) stand the best shot
for continued rains. Depending on rain developments which happened
Sunday and into Monday, the risk for heavy rain, potential flooding
and higher river levels may still carry over into Monday night. We
should see a decrease/E to NE pivot in shower and t-storm activity
during the second half of the night.

Tuesday:

Upper level open-wave/closed low moves over SNE on Tuesday. Given
the continued humid/muggy conditions, we should still have enough
instability around for SCT SHRA/TS but would seem more hit-or-miss,
or at least less coverage than Sunday and Monday. Storms should be
slower-moving with weak flow aloft but again seems coverage would be
more spotty. Decreasing SHRA/TS coverage for the evening.

Wednesday:

It looks like Wednesday looks to be the one dry day, relatively
speaking, as we get into shortwave ridging aloft which should induce
enough subsidence to allow for generally dry weather. Will be
very warm and quite muggy, though excessive heat is not anticipated.

Thursday through Saturday:

Our active, unsettled weather pattern then resumes for the late
week/early weekend timeframe. This is bring driven by a closed low
over Hudson Bay, with several shortwave impulses in the broader WSW
flow aloft. It looks like a renewed risk for SHRA/TS picks up again
starting Thurs, but a somewhat better chance likely develops for Fri
and Sat; however it remains uncertain which day(s) may have the best
chance. Continued warm/humid weather with no obvious break in sight
from the warm and humid weather.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Through 00Z...High confidence.

Generally VFR for most with cloud bases near MVFR limits. The
exception is the outer Cape/ACK where MVFR ceilings persist.
Will need to monitor coastal areas as IFR/LIFR stratus advects
back in. Scattered showers/t-storms across the interior into the
evening. Best shot across the higher terrain and have kept a
VCTS mention at ORH/BDL/BAF. Low prob activity pushes into
BED/BOS late, but confidence not high enough to include in the
latest update. Winds S for most at 5-10 kts. The exception is
coastal areas where winds will be out of the SE/E.

Tonight...Moderate confidence.

Any lingering shower/storms weaken and dissipate during the
evening. MVFR to LIFR stratus and fog develops. Not as
confidence on areal coverage of the stratus/fog inland. Could
see some areas of dense fog especially along the immediate
coastline. Light E to SE winds.

Sunday...Moderate confidence.

Patchy fog burns off in the morning, but stratus may take a bit
to lift especially across coastal locations. Expecting VFR
across interior and MVFR to borderline VFR during the afternoon
elsewhere. Scattered showers/storms developing during the
afternoon across the interior. Winds S to SE at 5-10 kts.

Sunday Night...Moderate confidence.

MVFR to LIFR stratus pushes back in. Not as confident on the
visibilities as will have showers with embedded thunderstorms
moving across the region. The risk for this activity is highest
across the interior. Winds SE to E at 5-10 kts.

BOS Terminal...High confidence in trends, but moderate on exact
timing. VFR through much of the afternoon, though with stratus
not too far offshore could see this start moving in late this
afternoon. Have hinted at with the FEW/SCT004 group. This moves
in tonight bringing conditions down to IFR/LIFR. Could
potentially see visby go down to 1/4SM, but holding off for now
despite the onshore flow. Should see the fog burn off during the
AM push Sun, but may take a bit for ceilings to improve. Low
prob of a stray shower/storm moving in from the west late this
afternoon.

BDL Terminal...High confidence in TAF. VFR with a hit or miss
shower/storm possible through the afternoon into the early
evening. Activity dissipates by 01-03Z tonight. Conditions lower
IFR/LIFR as stratus moves in. Should see this burn off/lift
during the AM push. More showers/storms possible tomorrow
afternoon.

Outlook /Monday through Thursday/...

Monday: Mainly MVFR, with local IFR possible. SHRA likely,
slight chance TSRA, patchy BR.

Monday Night: Mainly VFR, with local IFR possible. SHRA likely,
chance TSRA.

Tuesday: Mainly VFR, with local MVFR possible. Chance SHRA,
slight chance TSRA.

Tuesday Night through Wednesday Night: VFR.

Thursday: VFR. Breezy. Chance SHRA, slight chance TSRA.

&&

.MARINE...

Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Tranquil boating conditions persist through Sunday with light
winds and calm seas. There may be some showers that push into
the waters Sunday night into early Monday. As has been the case
the past several days the main impact will be areas of poor
nighttime and morning visibility in areas of fog. The risk is
especially high across the southern coastal waters, where fog
could be dense at times.

Outlook /Monday through Thursday/...

Monday: Winds less than 25 kt. Chance of rain showers, slight
chance of thunderstorms, patchy fog. Local visibility 1 to
3 nm.

Monday Night: Winds less than 25 kt. Chance of rain showers,
slight chance of thunderstorms. Local visibility 1 to 3 nm.

Tuesday: Winds less than 25 kt. Chance of rain showers, slight
chance of thunderstorms.

Tuesday Night through Thursday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from Sunday evening through Tuesday morning for
     CTZ002>004.
MA...Flood Watch from Sunday evening through Tuesday morning for
     MAZ002>004-008>012-026.
RI...None.
MARINE...None.

&&

SYNOPSIS...Loconto/BL
NEAR TERM...BL
SHORT TERM...BL
LONG TERM...Loconto
AVIATION...Loconto/BL
MARINE...Loconto/BL
Hazardous weather outlook, Jul 8, 3:09 PM EST, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
409 PM EDT Sat Jul 8 2023

CTZ002>004-MAZ002>004-008>012-026-092015-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Northern Middlesex MA-
409 PM EDT Sat Jul 8 2023

...FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY
MORNING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts and western Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ005>007-013>024-RIZ001>008-092015-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
409 PM EDT Sat Jul 8 2023

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, and Rhode
Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-092015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
409 PM EDT Sat Jul 8 2023

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 8, 2:33 PM EST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
333 PM EDT Sat Jul 8 2023

MAZ002-003-008-010-082030-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
Eastern Hampshire MA-
333 PM EDT Sat Jul 8 2023

...A strong thunderstorm will impact portions of central Hampshire
and central Franklin Counties through 430 PM EDT...

At 331 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whately, or 10 miles south of Greenfield, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph & Heavy rain in excess of 1 inch

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Do not drive through flooded roads or
         underpasses. Avoid low lying areas near small streams.

Locations impacted include...
Amherst, Greenfield, Deerfield, Montague, Hadley, Sunderland,
Hatfield, Northfield, Williamsburg, Buckland, Conway, Shelburne,
Leverett, Erving, Shutesbury, Ashfield, Gill, Whately, Pelham and
Goshen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4262 7276 4266 7243 4238 7238 4240 7280
TIME...MOT...LOC 1931Z 259DEG 12KT 4247 7266

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KP
Special weather statement, Jul 8, 3:25 PM EST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
425 PM EDT Sat Jul 8 2023

MAZ002-003-008-010-011-082130-
Western Franklin MA-Western Hampshire MA-Eastern Hampden MA-
Eastern Franklin MA-Eastern Hampshire MA-
425 PM EDT Sat Jul 8 2023

...A strong thunderstorm will impact portions of central Hampshire,
central Franklin and north central Hampden Counties through 530 PM
EDT...

At 423 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hatfield, or near Amherst, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph. Heavy rain in excess of 1 inch.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.  Do not drive through flooded roads or
         underpasses. Avoid low lying areas near small streams.

Locations impacted include...
Holyoke, Amherst, Northampton, Greenfield, Deerfield, South Hadley,
Easthampton, Belchertown, Montague, Southampton, Hadley, Sunderland,
Hatfield, Northfield, Williamsburg, Conway, Leverett, Erving,
Shutesbury and Ashfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4242 7287 4266 7244 4242 7231 4221 7271
TIME...MOT...LOC 2023Z 225DEG 13KT 4241 7260

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KP
Special weather statement, Jul 8, 4:46 PM EST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
546 PM EDT Sat Jul 8 2023

CTZ003-MAZ004-010-011-082245-
Tolland CT-Eastern Hampden MA-Northern Worcester MA-
Eastern Hampshire MA-
546 PM EDT Sat Jul 8 2023

...A strong thunderstorm will impact portions of northern Tolland,
southwestern Worcester, southeastern Hampshire and southeastern
Hampden Counties through 645 PM EDT...

At 545 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ludlow, or 7 miles east of Chicopee. This storm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail. Heavy rain in
         excess of 1 in

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected. Do not
         drive through flooded roads or underpasses. Avoid low lying
         areas near small streams.

Locations impacted include...
Springfield, Chicopee, Ludlow, East Longmeadow, Belchertown,
Wilbraham, Palmer, Stafford, Somers, Ware, Monson, Granby, Hampden,
Warren, Brimfield and Wales.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4229 7240 4216 7213 4198 7245 4218 7254
TIME...MOT...LOC 2145Z 317DEG 1KT 4219 7242

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KP
Special weather statement, Jul 8, 5:36 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
636 PM EDT Sat Jul 8 2023

CTZ002-003-MAZ009>012-082330-
Hartford CT-Tolland CT-Southern Worcester MA-Western Hampden MA-
Eastern Hampden MA-Eastern Hampshire MA-
636 PM EDT Sat Jul 8 2023

...A strong thunderstorm will impact portions of northwestern
Tolland, northeastern Hartford, southwestern Worcester, south central
Hampshire and southeastern Hampden Counties through 730 PM EDT...

At 635 PM EDT, Doppler radar was tracking a strong thunderstorm over
Suffield, or near Enfield. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph. Rain in excess of 1 inch

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Do not drive through flooded roads or
         underpasses. Avoid low lying areas near small streams.

Locations impacted include...
Springfield, Hartford, Chicopee, Enfield, Westfield, Windsor, Agawam,
West Springfield, South Windsor, Simsbury, Ludlow, Bloomfield,
Longmeadow, Suffield, East Longmeadow, Ellington, Belchertown,
Wilbraham, Windsor Locks and Palmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4203 7290 4226 7243 4212 7212 4180 7271
TIME...MOT...LOC 2235Z 345DEG 1KT 4200 7263

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KP

The radar

The Boston radar (KBOX), 123 km away, was scanning. The volume nearest the first event began at 23:39 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Hartford

When
July 8, 6:40 PM EST to 7:40 PM EST
Where
Hartford County, 1.16 mi W of Thompsonville to 0.89 mi WSW of Thompsonville
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
41.997, -72.622

In Suffield, there was significant street flooding near the fire station on Thompsonville Rd.

Flash Flood, Hartford

When
July 8, 6:45 PM EST to 7:45 PM EST
Where
Hartford County, 1.86 mi SE of Suffield to 1.93 mi SE of Suffield
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.959, -72.628

In Windsor Locks, there was significant street flooding on East St.

Flash Flood, Hartford

When
July 8, 7:20 PM EST to 8:20 PM EST
Where
Hartford County, 1.19 mi SSE of West Suffield to 1.22 mi SSE of West Suffield
Cause
Heavy Rain
Reported by
Public
Coordinates
41.964, -72.693

In Suffield, Hale St at Taintor St was closed due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2023Every state in 2023This day in weather historyWarnings in Connecticut, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1117520, 1117522, 1117524.